MAUDE Adverse Event Report: ABIOMED, INC OSCOR INTRODUCER KIT, 14 FR X LONG

ABIOMED, INC OSCOR INTRODUCER KIT, 14 FR X LONG
Model Number OSCOR INTRODUCER KIT, 14 FR X LONG
Medical Device Problem Codes Device Issue (2379); Positioning Problem (3009)
Health Effect - Clinical Codes Atrial Perforation (2511); Blood Loss (2597)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All disposables including the guide-wire and introducer were discarded following the event.As the product was not returned, no root cause can be determined.The console data logs are not relevant to this failure.Based on the clinical account, it is likely the proglide perclose used during the "preclose" technique originally perforated the artery, which the 0.035" then went through, and the 12fr dilator increased the size of the perforation when it followed the wire, but this cannot be verified.A review of the device history record revealed that there had been on other complaint associated with this failure mode.The root cause of the dilator perforating the patient's artery was unable to be definitively determined.(b)(4).
 
Event or Problem Description
The complainant reported that a (b)(6) year old female patient was transferred to this facility for an hrpci procedure.In preparation of providing impella cp support the physician dilated the left iliac, but encountered an issue when advancing the wire.The physician then placed a bentson wire through the 14fr dilator.Then imaging revealed that the dilator perforated the left iliac.The physician then crossed over from right iliac and inflated a peripheral balloon to help control bleeding.The vascular surgeon then performed a cut down and repaired the perforation.A 7fr sheath was placed above the perforation, and the doctor then successfully placed an impella cp inside the right iliac without issue.As a result of the perforation the patient received 6 units of packed red blood cells and plasma.Following the procedure the patient was reported to be stable and doing extremely well.Follow-up information was received from the physician, who stated that he feels the proglide perclose created a new pathway and the benson wire exited the artery and the dilator followed resulting in the event.

Brand Name
OSCOR INTRODUCER KIT, 14 FR X LONG
Common Device Name
OSCOR INTRODUCER KIT, 14 FR X LONG
Manufacturer (Section D)
ABIOMED, INC
22 cherry hill drive
danvers MA 01923
MDR Report Key7446542
Report Number1220648-2018-00024
Device Sequence Number1125197
Product Code DYB
UDI-Device Identifier00813502010244
UDI-Public00813502010244
Combination Product (Y/N)N
PMA/510(K) Number
P1400003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/31/2020
Device Model NumberOSCOR INTRODUCER KIT, 14 FR X LONG
Device Catalogue Number0052-3025
Device Lot Number1327044
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2018
Initial Report FDA Received Date04/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARMADA PERIPHERAL BALLON; COOK BENTSON WIRE; PROGLIDE PERCLOSECOOK'S BENTON WIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR